Alert archive / Nevada / Wind Advisories in 2010
Wind Advisory 43, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 13, 2010, 2:09 PM PST for Clark County, Nevada; San Bernardino County, California. It took effect at Dec 14, 2010, 1:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2010, 2:09 PM PST (22:09 UTC)
- In effect from
- Dec 14, 2010, 1:00 PM PST
- Expired
- Dec 15, 2010, 3:35 AM PST
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 67 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 10.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699 WWUS75 KVEF 132209 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 209 PM PST MON DEC 13 2010 CAZ523-524-NVZ022-140800- /O.NEW.KVEF.WI.Y.0043.101214T2100Z-101215T1200Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...PRIMM...SEARCHLIGHT... CAL-NEV-ARI 209 PM PST MON DEC 13 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN AND EASTERN MOJAVE DESERT AND SOUTHERN CLARK COUNTY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 4 AM PST WEDNESDAY. * WINDS: SUSTAINED WEST WINDS AT 20 TO 30 MPH AND GUSTS TO 45 MPH. * TIMING: WINDS WILL BEGIN TO INCREASE LATER IN THE MORNING. WIND GUSTS ARE THEN EXPECTED TO REACH ADVISORY LEVEL BY EARLY AFTERNOON. THE STRONGEST WINDS GUSTS ARE EXPECTED AFTER SUNSET. * LOCATIONS: BARSTOW...DAGGETT...LENWOOD...YERMO...NEWBERRY SPRINGS...BAKER...MOJAVE NATIONAL PRESERVE...PRIMM...JEAN... AND SEARCHLIGHT. * IMPACTS: LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS. THIS WILL CREATE DIFFICULT DRIVING CONDITIONS AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
7 follow-up statements
476 WWUS75 KVEF 140345 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 745 PM PST MON DEC 13 2010 DEFAULT OVERVIEW SECTION CAZ523-524-NVZ022-141245- /O.CON.KVEF.WI.Y.0043.101214T2100Z-101215T1200Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...PRIMM...SEARCHLIGHT... CAL-NEV-ARI 745 PM PST MON DEC 13 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO 4 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO 4 AM PST WEDNESDAY FOR THE WESTERN AND EASTERN MOJAVE DESERT AND SOUTHERN CLARK COUNTY. * WINDS: SUSTAINED WEST WINDS AT 20 TO 30 MPH AND GUSTS TO 45 MPH. * TIMING: WINDS WILL BEGIN TO INCREASE LATER IN THE MORNING. WIND GUSTS ARE THEN EXPECTED TO REACH ADVISORY LEVEL BY EARLY AFTERNOON. THE STRONGEST WINDS GUSTS ARE EXPECTED AFTER SUNSET. * LOCATIONS: BARSTOW...DAGGETT...LENWOOD...YERMO...NEWBERRY SPRINGS...BAKER...MOJAVE NATIONAL PRESERVE...PRIMM...JEAN... AND SEARCHLIGHT. * IMPACTS: LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS. THIS WILL CREATE DIFFICULT DRIVING CONDITIONS AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
012 WWUS75 KVEF 140740 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1140 PM PST MON DEC 13 2010 CAZ523-524-NVZ022-141545- /O.CON.KVEF.WI.Y.0043.101214T2100Z-101215T1200Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...PRIMM...SEARCHLIGHT... CAL-NEV-ARI 1140 PM PST MON DEC 13 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO 4 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN AND EASTERN MOJAVE DESERT AND SOUTHERN CLARK COUNTY FROM 1 PM TUESDAY TO 4 AM PST WEDNESDAY. * WINDS: SUSTAINED WEST WINDS AT 20 TO 30 MPH AND GUSTS TO 45 MPH. * TIMING: WINDS WILL BEGIN TO INCREASE LATER IN THE MORNING. WIND GUSTS ARE THEN EXPECTED TO REACH ADVISORY LEVEL BY EARLY AFTERNOON. THE STRONGEST WINDS GUSTS ARE EXPECTED AFTER SUNSET. * LOCATIONS: BARSTOW...DAGGETT...LENWOOD...YERMO...NEWBERRY SPRINGS...BAKER...MOJAVE NATIONAL PRESERVE...PRIMM...JEAN... AND SEARCHLIGHT. * IMPACTS: LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS. THIS WILL CREATE DIFFICULT DRIVING CONDITIONS AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ PIERCE
643 WWUS75 KVEF 141315 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 515 AM PST TUE DEC 14 2010 CAZ523-524-NVZ022-142100- /O.CON.KVEF.WI.Y.0043.101214T2100Z-101215T1200Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...PRIMM...SEARCHLIGHT... CAL-NEV-ARI 515 AM PST TUE DEC 14 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY FOR THE WESTERN AND EASTERN MOJAVE DESERT AND SOUTHERN CLARK COUNTY. * WINDS: SUSTAINED WEST WINDS OF 20 TO 30 MPH AND GUSTS UP TO 45 MPH ARE EXPECTED TO DEVELOP PRIMARILY OVER THE HIGHER TERRAIN OF NORTHERN SAN BERNARDINO AND SOUTHERN CLARK COUNTIES. * TIMING: WINDS WILL BEGIN TO INCREASE LATER THIS MORNING THEN GUSTS UP TO 45 MPH ARE EXPECTED TO OCCUR DURING THE AFTERNOON AND CONTINUE MUCH OF TONIGHT. * LOCATIONS: FORT IRWIN...BAKER...MOUNTAIN PASS...MOJAVE NATIONAL PRESERVE...PRIMM...JEAN...AND SEARCHLIGHT. * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && JA $$
244 WWUS75 KVEF 142041 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1241 PM PST TUE DEC 14 2010 DEFAULT OVERVIEW SECTION CAZ523-524-NVZ022-150600- /O.CON.KVEF.WI.Y.0043.101214T2100Z-101215T1200Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...PRIMM...SEARCHLIGHT... CAL-NEV-ARI 1241 PM PST TUE DEC 14 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY FOR THE WESTERN AND EASTERN MOJAVE DESERT AND SOUTHERN CLARK COUNTY. * WINDS: SUSTAINED WEST WINDS OF 20 TO 30 MPH AND GUSTS UP TO 45 MPH ARE EXPECTED TO DEVELOP PRIMARILY OVER THE HIGHER TERRAIN OF NORTHERN SAN BERNARDINO AND SOUTHERN CLARK COUNTIES. * TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND GUSTS UP TO 45 MPH ARE EXPECTED TO OCCUR THIS AFTERNOON AND CONTINUE THROUGH MUCH OF TONIGHT. * LOCATIONS: PRIMM...FORT IRWIN...BAKER...MOUNTAIN PASS...MOJAVE NATIONAL PRESERVE...PRIMM...JEAN...AND SEARCHLIGHT. * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && JJ $$
734 WWUS75 KVEF 150004 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 404 PM PST TUE DEC 14 2010 CAZ520-150600- /O.EXB.KVEF.WI.Y.0043.000000T0000Z-101215T0600Z/ OWENS VALLEY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 404 PM PST TUE DEC 14 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE OWENS VALLEY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SUSTAINED WEST WINDS OF 20 TO 30 MPH AND GUSTS UP TO 45 MPH ARE EXPECTED IN THE OWENS VALLEY. * TIMING: WINDS WILL CONTINUE THROUGH 10 PM THIS EVENING. * LOCATIONS: BISHOP...BIG PINE...AND INDEPENDENCE. * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ523-524-NVZ022-150800- /O.CON.KVEF.WI.Y.0043.000000T0000Z-101215T1200Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...PRIMM...SEARCHLIGHT... CAL-NEV-ARI 404 PM PST TUE DEC 14 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * WINDS: SUSTAINED WEST WINDS OF 20 TO 30 MPH AND GUSTS UP TO 45 MPH ARE EXPECTED TO DEVELOP PRIMARILY OVER THE HIGHER TERRAIN OF NORTHERN SAN BERNARDINO AND SOUTHERN CLARK COUNTIES. * TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND GUSTS UP TO 45 MPH ARE EXPECTED TO OCCUR THIS AFTERNOON AND CONTINUE THROUGH MUCH OF TONIGHT. * LOCATIONS: PRIM...FORT IRWIN...BAKER...MOUNTAIN PASS... MOJAVE NATIONAL PRESERVE...PRIMM...JEAN...AND SEARCHLIGHT. * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && JJ $$
162 WWUS75 KVEF 150553 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 953 PM PST TUE DEC 14 2010 CAZ520-150700- /O.EXP.KVEF.WI.Y.0043.000000T0000Z-101215T0600Z/ OWENS VALLEY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 953 PM PST TUE DEC 14 2010 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY FOR THE OWENS VALLEY WILL EXPIRE AT 10 PM PST THIS EVENING. AUTOMATED SENSORS POSITIONED AROUND THE OWENS VALLEY FROM BISHOP TO INDEPENDENCE INDICATE WIND GUSTS ON THE DECREASE SINCE 8 PM PST. THE STRONGEST GUSTS OCCURRED JUST BELOW THE OPENING OF OAK CREEK CANYON BETWEEN 4 PM AND 8 PM. A PEAK WIND GUST OF 64 MPH OCCURRED BETWEEN 440 PM AND 540 PM AT THE OAK CREEK RAWS STATION. $$ CAZ523-524-NVZ022-151200- /O.CON.KVEF.WI.Y.0043.000000T0000Z-101215T1200Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...PRIMM...SEARCHLIGHT... CAL-NEV-ARI 953 PM PST TUE DEC 14 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY FOR NORTHWEST AND NORTHEAST SAN BERNARDINO COUNTY AS WELL AS SOUTHERN CLARK COUNTY. * WINDS: SUSTAINED WEST WINDS OF 20 TO 35 MPH AND GUSTS UP TO 45 MPH ARE EXPECTED PRIMARILY OVER THE HIGHER TERRAIN OF NORTHERN SAN BERNARDINO AND SOUTHERN CLARK COUNTIES. * TIMING: WINDS WILL CONTINUE THROUGH 4 AM WEDNESDAY. * LOCATIONS: FORT IRWIN...BAKER...MOUNTAIN PASS...MOJAVE NATIONAL PRESERVE...PRIMM...JEAN...AND SEARCHLIGHT. * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ PIERCE
830 WWUS75 KVEF 151135 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 335 AM PST WED DEC 15 2010 CAZ523-524-NVZ022-151245- /O.CAN.KVEF.WI.Y.0043.000000T0000Z-101215T1200Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY- 335 AM PST WED DEC 15 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR NORTHERN SAN BERNARDINO COUNTY AND SOUTHERN CLARK COUNTY. WIDESPREAD PERSISTENT WIND GUSTS OVER 40 MPH ARE NO LONGER EXPECTED. HOWEVER...SUSTAINED WEST WINDS OF 15 TO 30 MPH CAN BE EXPECTED ACROSS THE HIGH DESERT OF SAN BERNARDINO COUNTY TODAY... MAINLY NORTH OF INTERSTATE 40. IN SOUTHERN CLARK COUNTY...SOUTHWEST WINDS OF 20 TO 30 MPH EARLY THIS MORNING WILL GRADUALLY DECREASE TO BETWEEN 10 AND 20 MPH BY THIS AFTERNOON. $$ JA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 13, 9:25 AM PST, 4 hours 44 minutes earlier.
Area forecast discussion, Dec 13, 9:25 AM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 925 AM PST MON DEC 13 2010 .SYNOPSIS...THE STRONG AREA OF HIGH PRESSURE THAT HAS BEEN OVER THE REGION WILL CONTINUE TO BREAK DOWN THROUGH TUESDAY. A SERIES OF STORMS IS EXPECTED TO IMPACT THE REGION BY MID WEEK...BRINGING AN INCREASE IN CLOUD COVER...COOLER TEMPERATURES...GUSTY WINDS...AND CHANCES FOR MOUNTAIN SNOW AND VALLEY RAIN. && .UPDATE...FAIRLY THICK CIRRUS SHIELD ON THE BACK SIDE OF THE RIDGE...THAT IS BECOMING TERRAIN ENHANCED ACROSS THE NORTHERN PORTION OF THE AREA. THIS CLOUD SHIELD WILL GRADUALLY DRIFT TO THE SOUTH DURING THE DAY TODAY. I HAVE INCREASED CLOUD COVER FOR THE REST OF TODAY AND LOWERED TEMPS A COUPLE OF DEGREES ACROSS THE NORTH. NO OTHER UPDATES MADE THIS MORNING. && .PREVIOUS DISCUSSION...335 AM PST... .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...THE SYNOPTIC PATTERN BEGINS TO CHANGE TODAY AS THE PERSISTENT RIDGE OVER THE WEST GRADUALLY BREAKS DOWN AND SHIFTS EAST AHEAD OF A TROUGH SWINGING INTO THE PACIFIC NORTHWEST TONIGHT AND TUESDAY. THIS WILL USHER IN A PROLONGED ZONAL FLOW WITH A STREAM OF PACIFIC MOISTURE REACHING THE SOUTHERN SIERRA TUESDAY AFTERNOON AND TUESDAY NIGHT. THIS WILL COINCIDE WITH STRONG WESTERLY FLOW BENEATH SHORTWAVES MOVING THROUGH THE PACIFIC NORTHWEST. THE FETCH OF PACIFIC MOISTURE IS THEN FORECAST TO SLOWLY SLIDE DOWN THROUGH SOUTHERN CALIFORNIA AND SOUTHERN NEVADA WEDNESDAY. SENSIBLE WEATHER WILL NOT CHANGE MUCH TODAY AND TUESDAY FOR MOST OF THE FORECAST AREA AS TEMPERATURES ONLY DECREASE SLIGHTLY BUT CLOUD COVER WILL INCREASE NOTICEABLY TUESDAY. THE EXCEPTION WILL BE THE SOUTHERN SIERRA WHERE WINDS WILL STRENGTHEN TUESDAY AND TUESDAY NIGHT BUT MAINLY NEAR THE CREST. DOWNSLOPE CONDITIONS DO NOT APPEAR FAVORABLE WITH CONSIDERABLE MOISTURE MOVING IN AND SNOW LIKELY TO DEVELOP LATE IN THE DAY. THERE ARE DIFFERENCES IN THE DETAILS...ESPECIALLY WEDNESDAY AS THE MOISTURE PLUME WORKS ITS WAY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. THE NAM AND ECMWF DEPICT MORE LOW LEVEL MOISTURE AND SOME PRECIPITATION FALLING OVER PARTS OF THE AREA WHILE THE GFS IS MUCH DRIER. A SLIGHT CHANCE OF PRECIP WAS ADDED TO THE MOUNTAINS OF SOUTHERN NEVADA WEDNESDAY WITH SNOW LEVELS AROUND 6500 FEET. THE MENTION OF PRECIP WAS KEPT OUT OF THE DESERTS FOR NOW AS DYNAMIC SUPPORT SHOULD BE LACK IN THE MEAN ZONAL FLOW. TEMPERATURES WILL DROP A FEW MORE DEGREES BUT WILL STILL REMAIN ABOVE NORMAL WITH SIGNIFICANT PUSH OF COLD AIR ON THE HORIZON. .LONG TERM...THURSDAY THROUGH SUNDAY...UPPER LEVEL LOW PRESSURE WILL REMAIN SITUATED OVER THE GULF OF ALASKA FOR MUCH OF THE EXTENDED PERIOD WITH WEAK DISTURBANCES ROTATING INTO THE PACIFIC NORTHWEST AT VARIOUS TIMES. ONE OF THESE DISTURBANCES IS FORECAST TO UNDERCUT A WEAK RIDGE AND PUSH THROUGH THE SOUTHERN HALF OF THE FORECAST AREA THURSDAY AFTERNOON. THIS SYSTEM IS RATHER WEAK...BUT THERE LOOKS TO BE ENOUGH MOISTURE ASSOCIATED WITH IT TO PRODUCE A FEW SHOWERS...MAINLY OVER THE HIGHER ELEVATIONS. A BETTER CHANCE OF SHOWERS LOOKS TO OCCUR SATURDAY AFTERNOON OVER THE SOUTHERN SIERRA AS THE MAIN MOISTURE FEED PUSHES INTO THE AREA. THIS WILL EVENTUALLY SPREAD EAST AND AFFECT THE NORTHERN AREAS OF THE CWA BY SUNDAY AND MONDAY. HOW FAR SOUTH THIS MOISTURE FEED GOES IS STILL IN QUESTION AS THE MAIN PARENT LOW DOES NOT PUSH VERY FAR SOUTH. DID LEAVE IN SOME SLIGHT CHANCE POPS FOR THE SOUTHERN AREAS...BUT CURRENTLY THIS LOOKS LIKE A DECENT PRECIP MAKER FOR NORTHERN AND CENTRAL CALIFORNIA/NEVADA. TEMPERATURES WILL COOL A FEW DEGREES DURING THE EXTENDED DUE TO THE HIGH COVERAGE OF CLOUDS...BUT WILL STILL REMAIN A FEW DEGREES ABOVE NORMAL. && .AVIATION...FOR MCCARRAN...NO SIGNIFICANT WEATHER IS EXPECTED...WITH GENERALLY LIGHT WINDS. ONLY A FEW HIGH CLOUDS CAN BE EXPECTED THIS AFTERNOON AND EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...OVERALL LIGHT WINDS FAVORING DIURNAL DIRECTIONAL TRENDS ARE EXPECTED THROUGH TODAY. HIGH CLOUDS WILL INCREASE THIS AFTERNOON ACROSS THE AREA. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && CZYZYK/MORGAN/ADAIR/GORELOW
Hazardous weather outlook, Dec 13, 5:36 AM PST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 536 AM PST MON DEC 13 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-140800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 536 AM PST MON DEC 13 2010 /636 AM MST MON DEC 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WEATHER WILL BECOME MORE UNSETTLED DURING THE PERIOD AS A SUSTAINED WESTERLY FLOW BRINGS A PERSISTENT STREAM OF PACIFIC MOISTURE AND A SERIES OF DISTURBANCES ACROSS THE REGION. STRONG WINDS AND SNOW WILL LIKELY DEVELOP OVER THE SOUTHERN SIERRA TUESDAY AFTERNOON AND EVENING. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER APPEARS LOW ACROSS THE REST OF THE REGION... THOUGH INCREASING WINDS AND CHANCES FOR MOUNTAIN SNOW AND VALLEY RAIN CAN BE EXPECTED THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in Nevada, 2010Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.